MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline distal section failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm at c6 with a max diameter of 4.3 mm and a 2.1 mm neck diameter.The landing zone was 3.2 mm distally and 4.15 mm proximally.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet treatment was administered.Angiographic result post procedure showed slowed blood flow.It was reported that during the aneurysm surgery, after the pipeline stent was in place, the tip could not be opened.After it was retrieved and adjusted, the microcatheter and the intermediate catheter were adjusted, but it still could not be opened.The stent was replaced and the surgery went smoothly.The pipeline was not positioned in a bend, less than 50% of the pipeline had been deployed when it failed to open.The pipeline was removed from the patient.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu) and were not used off-label.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex device was returned within a shipping box, a plastic bio-pouch, and a dispenser coil.¿ visual inspection/damage location details: the pipeline flex pusher was found bent ~133.5cm and ~177.0cm from the pusher proximal end.No damage was found with the pipeline flex pusher resheathing pad, sleeves, or tip coil.The pipeline flex braid was returned detached from the pusher; therefore, the proximal and distal ends could not be identified.Both ends of the pipeline flex braid were found open, but damaged (frayed).¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open distal¿ report could not be confirmed as both ends of the pipeline flex braid were found open.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, or user deploys braid in vessel bend.It was noted the patient's vessel tortuosity was minimal and the pipeline was not positioned in a bend.Therefore, it is likely that the damage found with the braid contributed to the failure to open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22883864
Report Number2029214-2025-01886
Device Sequence Number21233572
Product Code OUT
UDI-Device Identifier00763000284343
UDI-Public(01)00763000284343(17)271008(10)B800051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-16
Device Catalogue NumberPED2-400-16
Device Lot NumberB800051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale